Monday, April 27, 2009
This excerpt is from an article of a woman who's mother passed due to the unawareness of this deadly ingredient, please read....
I would like to thank those of you who expressed condolences on the recent passing of my mother. She suffered a hemorrhagic stroke while she was driving home from my house on 7/30 and passed away on 8/3. My mother's stroke and passing was an enormous shock to my family because she did not have any symptoms or risk factors for a stroke. Just the week before she had gone to her doctor for a check up and received a clean bill of health. She did, however, develop a cold while she was visiting me and had taken Alka Seltzer Cold Plus for 3 days. Since her passing, we have
learned that Alka Seltzer is one of the many cold medicines that contains
Phenylpropanolamine (PPA) which can cause hemorrhagic stokes or cerebral bleeding even with the first use. Pharmaceutical companies have known about this danger for years, we unfortunately, did not.
The Food and Drug Administration (FDA) is taking steps to remove phenylpropanolamine (PPA) from all drug products and has requested that all drug companies discontinue marketing products containing PPA. In addition, FDA has issued a public health advisory concerning phenylpropanolamine. This drug is an ingredient that was used in many over-the-counter (OTC) and prescription cough and cold medications as a decongestant and in OTC weight loss products.
Scientists at Yale University School of Medicine recently issued a report entitled "Phenylpropanolamine & Risk of Hemorrhagic Stroke: Final Report of the Hemorrhagic Stroke Project." This study reports that taking PPA increases the risk of hemorrhagic stroke (bleeding into the brain or into tissue surrounding the brain) in women. Men may also be at risk. Although the risk of hemorrhagic stroke is very low, FDA recommends that consumers not use any products that contain PPA.
PLEASE READ YOUR LABELS AND CONSIDERED YOURSELF TOTALLY AWARE!!!